Alert archive / Minnesota / Gale Warnings in 2013

Gale Warning 13, NWS Duluth, MN

December 28, 2013

NWS Duluth, MN issued this gale warning at Dec 28, 2013, 4:22 AM CST. It took effect at Dec 28, 2013, 4:00 PM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 28, 2013, 4:22 AM CST (10:22 UTC)
In effect from
Dec 28, 2013, 4:00 PM CST
Expired
Dec 28, 2013, 2:52 PM CST
In force
Issued by
NWS Duluth, MN

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WHUS73 KDLH 281022
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
422 AM CST SAT DEC 28 2013

...STRONG WINDS WILL DEVELOP OVER LAKE SUPERIOR THIS AFTERNOON...

.AN INTENSE COLD FRONT WILL DROP SOUTHWARD ACROSS LAKE SUPERIOR
TODAY...RESULTING IN RAPIDLY INCREASING WINDS OUT OF THE
NORTHEAST. FREQUENT GALE FORCE GUSTS TO 40 KT WILL BE COMMON
THROUGH THE AFTERNOON AND EVENING HOURS. WINDS WILL THEN SHIFT TO
THE NORTH OVERNIGHT...DIMINISHING THROUGH SUNDAY. WAVE HEIGHTS
WILL BUILD TO AS HIGH AS 9 FEET ALONG THE SOUTH SHORE THIS
EVENING AND OVERNIGHT...THEN GRADUALLY SUBSIDING SUNDAY.

THE COMBINATION OF GALE FORCE WINDS AND COLD TEMPERATURES WILL
RESULT IN HEAVY FREEZING SPRAY LATE TODAY AND OVERNIGHT.

LSZ121-143>148-281830-
/O.NEW.KDLH.GL.W.0013.131228T2200Z-131229T1000Z/
/O.NEW.KDLH.UP.W.0002.131228T2200Z-131229T1000Z/
/O.EXT.KDLH.SC.Y.0085.131229T1000Z-131229T2200Z/
BAYFIELD TO OAK POINT WI-SILVER BAY HARBOR TO TWO HARBORS MN-
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI-
OAK POINT TO SAXON HARBOR WI-
422 AM CST SAT DEC 28 2013

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CST
SUNDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM CST SUNDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 4 PM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A HEAVY
FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM CST SUNDAY. A GALE WARNING HAS ALSO BEEN
ISSUED. THIS GALE WARNING IS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 AM CST SUNDAY. 

* WINDS...NORTHEAST WINDS TO 30 KNOTS WITH FREQUENT GALE FORCE
  GUSTS TO 40 KT THIS AFTERNOON. WINDS WILL SHIFT TO THE NORTH
  OVERNIGHT. 

* WAVES/SEAS...AS HIGH AS 6 TO 9 FT THIS EVENING AND
  OVERNIGHT...SUBSIDING SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

THIS GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT.
IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER
EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ140>142-281830-
/O.NEW.KDLH.GL.W.0013.131228T1600Z-131229T0600Z/
/O.NEW.KDLH.UP.W.0002.131228T2200Z-131229T1000Z/
/O.EXT.KDLH.SC.Y.0085.131229T0600Z-131229T1600Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
422 AM CST SAT DEC 28 2013

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT CST
TONIGHT...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM CST SUNDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A HEAVY
FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM CST SUNDAY. A GALE WARNING HAS ALSO BEEN ISSUED.
THIS GALE WARNING IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
CST SUNDAY.

* WINDS...NORTHEAST WINDS TO 30 KNOTS WITH FREQUENT GALE FORCE
  GUSTS TO 40 KT LATE THIS AFTERNOON. WINDS WILL SHIFT TO THE
  NORTH OVERNIGHT.

* WAVES/SEAS...AS HIGH AS 6 TO 9 FT THIS EVENING AND
  OVERNIGHT...SUBSIDING SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

THIS GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT.
IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER
EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GRANING
2 follow-up statements
140 
WHUS73 KDLH 281506
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
906 AM CST SAT DEC 28 2013

...STRONG WINDS WILL DEVELOP OVER LAKE SUPERIOR THIS AFTERNOON...

.AN INTENSE COLD FRONT WILL DROP SOUTHWARD ACROSS LAKE SUPERIOR
TODAY...RESULTING IN RAPIDLY INCREASING WINDS OUT OF THE
NORTHEAST. FREQUENT GALE FORCE GUSTS TO 40 KT WILL BE COMMON
LATE THIS AFTERNOON THROUGH THE EVENING HOURS. WINDS WILL THEN
SHIFT TO THE NORTH OVERNIGHT...DIMINISHING THROUGH SUNDAY. WAVE
HEIGHTS WILL BUILD TO AS HIGH AS 9 FEET ALONG THE SOUTH SHORE THIS
EVENING AND OVERNIGHT...THEN GRADUALLY SUBSIDING SUNDAY.

THE COMBINATION OF GALE FORCE WINDS AND COLD TEMPERATURES WILL
RESULT IN HEAVY FREEZING SPRAY LATE TODAY AND OVERNIGHT.

LSZ140>142-282315-
/O.EXT.KDLH.GL.W.0013.131228T2200Z-131229T1000Z/
/O.CON.KDLH.UP.W.0002.131228T2200Z-131229T1000Z/
/O.EXT.KDLH.SC.Y.0085.131229T1000Z-131229T1600Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
906 AM CST SAT DEC 28 2013

...GALE WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM
CST SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM CST SUNDAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM TO 10 AM CST
SUNDAY...

* WINDS...NORTHEAST TO 30 KNOTS WITH FREQUENT GALE FORCE GUSTS TO
  40 KT LATE THIS AFTERNOON. WINDS WILL SHIFT TO THE NORTH
  OVERNIGHT.

* WAVES/SEAS...AS HIGH AS 6 TO 9 FT THIS EVENING AND OVERNIGHT...
  SUBSIDING SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

THIS GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ121-143>148-282315-
/O.CON.KDLH.GL.W.0013.131228T2200Z-131229T1000Z/
/O.CON.KDLH.UP.W.0002.131228T2200Z-131229T1000Z/
/O.CON.KDLH.SC.Y.0085.131229T1000Z-131229T2200Z/
BAYFIELD TO OAK POINT WI-SILVER BAY HARBOR TO TWO HARBORS MN-
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI-
OAK POINT TO SAXON HARBOR WI-
906 AM CST SAT DEC 28 2013

...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM CST SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM CST SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM CST
SUNDAY...

* WINDS...NORTHEAST TO 30 KNOTS WITH FREQUENT GALE FORCE GUSTS TO
  40 KT THIS AFTERNOON. WINDS WILL SHIFT TO THE NORTH OVERNIGHT.

* WAVES/SEAS...AS HIGH AS 6 TO 9 FT THIS EVENING AND OVERNIGHT...
  SUBSIDING SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

THIS GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
403 
WHUS73 KDLH 282052
MWWDLH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
252 PM CST SAT DEC 28 2013

LSZ121-143>148-290500-
/O.CAN.KDLH.GL.W.0013.131228T2200Z-131229T1000Z/
/O.EXT.KDLH.SC.Y.0085.131228T2200Z-131229T2200Z/
/O.CON.KDLH.UP.W.0002.131228T2200Z-131229T1000Z/
BAYFIELD TO OAK POINT WI-SILVER BAY HARBOR TO TWO HARBORS MN-
TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI-
PORT WING TO SAND ISLAND WI-SAND ISLAND TO BAYFIELD WI-
OAK POINT TO SAXON HARBOR WI-
252 PM CST SAT DEC 28 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM CST SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 AM CST
SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE GALE
WARNING. 

* WINDS...NORTHEAST TO 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.
  WINDS WILL SHIFT TO THE NORTH OVERNIGHT.

* WAVES...AS HIGH AS 6 TO 8 FT THIS EVENING AND
  OVERNIGHT...SUBSIDING SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ140>142-290500-
/O.CAN.KDLH.GL.W.0013.131228T2200Z-131229T1000Z/
/O.EXT.KDLH.SC.Y.0085.131228T2200Z-131229T1600Z/
/O.CON.KDLH.UP.W.0002.131228T2200Z-131229T1000Z/
GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
252 PM CST SAT DEC 28 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST SUNDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 AM CST
SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE GALE
WARNING. 

* WINDS...NORTHEAST 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. WINDS 
  WILL SHIFT TO THE NORTH OVERNIGHT.

* WAVES...AS HIGH AS 6 TO 8 FT THIS EVENING AND
  OVERNIGHT...SUBSIDING SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this gale warning went out at Dec 27, 11:49 PM CST, 4 hours 33 minutes earlier.

Area forecast discussion, Dec 27, 11:49 PM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1149 PM CST FRI DEC 27 2013

.UPDATE...
ISSUED AT 1145 PM CST FRI DEC 27 2013

UPDATED FOR NEW AVIATION FORECAST DISCUSSION BELOW.

UPDATE ISSUED AT 1034 PM CST FRI DEC 27 2013

ONLY MINOR CHANGES FOR THE REMAINDER OF THE NIGHT...BUT THE BIG
CHANGES ARE STILL IN STORE FOR SATURDAY...AS THE ARCTIC FRONT WILL
DROP SOUTHWARD ACROSS THE REGION. STILL LOOKING LIKE POTENTIALLY A
COUPLE INCHES OF SNOW ACCUMULATION AND STRONG NORTHEAST WINDS
SHIFTING TO THE NORTH.

UPDATE ISSUED AT 612 PM CST FRI DEC 27 2013

UPDATED FOR NEW AVIATION FORECAST DISCUSSION BELOW.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 233 PM CST FRI DEC 27 2013

SFC LOW CENTER AT 20Z WAS LOCATED JUST N OF THE INTERNATIONAL BORDER
NEAR THE GUNFLINT TRAIL. WARM FRONT WAS DEPARTING THE FA WITH PLENTY
OF SUN AND WARMER TEMPS BEHIND THE FRONT. BATCHES OF CLOUDS ARE
FORMING OCCASIONALLY WITH SOME EROSION AS WELL. EXPECT THE CLOUDS TO
RETURN TONIGHT AND ALREADY APPROACHING THE NW CORNER OF THE FA AS
SEEN ON VISIBLE SATELLITE. EXPECTING SOME PATCHY FOG TO FORM AGAIN
TONIGHT THANKS TO THE MELTING THAT OCCURRED TODAY. AN AREA OF LOW
PRESSURE WILL MOVE INTO THE NORTHERN PLAINS OVERNIGHT. THIS WILL
PUSH A FRONTAL BOUNDARY ALONG THE CANADIAN BORDER BY 12Z SATURDAY.
ANTICIPATE LIGHT SNOW TO DEVELOP/SPREAD INTO THE FAR NORTHERN TIER
OF THE FA LATE TONIGHT. HAVE LOW POPS BEGINNING AT 08Z AS THE LIGHT
SNOW MAKE AN EFFORT TO PUSH FURTHER INTO THE FA AND HAVE TRENDED
POPS TO REFLECT THIS THINKING. SNOW FALL AMOUNTS WILL BE LIGHT.

ON SATURDAY...THE SFC LOW CENTER MOVES INTO SE MN BY 00Z SUNDAY.
SNOW WILL CONTINUE TO SPREAD SWD WITH TIME ALONG THE BAROCLINIC ZONE
WHICH WILL REMAIN OVER THE NORTHERN TWO THIRDS OF THE FA. THERE IS A
SMALL OPPORTUNITY FOR SOME VERY LIGHT FREEZING RAIN/SLEET/GRAUPEL
ALONG THE SOUTHERN EDGE OF THE BAROCLINIC ZONE LATE SATURDAY
AFTERNOON. HAVE ADDED A MENTION FROM 21Z SATURDAY TO 00Z SUNDAY.
THERE IS SOME QUESTION ON HOW MUCH COLD AIR WILL BE ABLE TO WORK ITS
WAY ACROSS THE SOUTHERN FA SATURDAY AND CONFIDENCE IS LOW FOR THE
AMOUNT OF FREEZING PCPN. SNOW FALL AMOUNTS WILL BE IN THE 1 TO 3
INCH RANGE N OF STATE HIGHWAY 1 IN NORTHERN MN WITH THE HIGHEST
AMOUNTS NEAR THE BORDERLAND. MAX TEMPS WILL STILL BE ON THE MILD
SIDE ALONG AND S OF THE IRON RANGE.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 233 PM CST FRI DEC 27 2013

A POTENT BUT QUICK-MOVING WINTER STORM WILL BE MOVING THROUGH THE
NORTHLAND SAT NIGHT AND SUNDAY MORNING WITH LAKE ENHANCED SNOW
SHOWERS FROM THE NORTH SHORE TO THE SOUTH SHORE AND AREAS OF BLOWING
SNOW LIKELY WITH GUSTY N/NE WINDS. THE HIGHEST SNOW AMTS ARE
EXPECTED TO BE ALONG THE SOUTH SHORE...WHERE 3 TO 5 INCHES IS
POSSIBLE...POSSIBLY HIGHER. MOST OTHER AREAS WILL SEE 1-3 INCHES.
THE COMBINATION OF SNOW AND BLOWING SNOW WILL MAKE CONDITIONS
HAZARDOUS THIS WEEKEND...AND WINTER WEATHER HEADLINES WILL LIKELY BE
NEEDED. AFTER THIS SYSTEM PASSES THROUGH...A VERY COLD BLAST OF
ARCTIC AIR WILL COVER MUCH OF THE UPPER MIDWEST THROUGH THE MIDDLE
OF THE WEEK...AND THE COLD TEMPERATURES WILL BE THE MAIN FOCUS
THROUGH THE REST OF THE PERIOD. TEMPERATURES SUN MORNING WILL FALL
DRAMATICALLY OVER NRN/NERN MN WHERE SKIES CLEAR OUT. LOWS SUN
MORNING ARE EXPECTED TO FALL INTO THE 20S BLO ZERO...WITH A FEW -30
DEG READINGS POSSIBLE. TEMPS ON SUNDAY WILL HAVE A HARD TIME GETTING
ABOVE ZERO FOR MOST OF THE AREA...AND CRASH INTO THE 20S AND 30S BLO
ZERO SUN NIGHT/MON MORNING. MORE OF THE SAME EXPECTED MON AND TUE
WITH HIGHS IN THE -5 TO -10 RANGE...AND LOWS IN THE 20S AND LOWER
30S BLO ZERO. ANY WIND DURING THIS TIME WILL PRODUCE DANGEROUSLY LOW
WIND CHILLS...SO WIND CHILL ADVISORIES/WARNINGS MAY BE NEEDED. WILL
SEE SOME IMPROVEMENT WED AND THUR WITH HIGHS GETTING ABOVE ZERO AND
LOWS IN THE SINGLE DIGITS AND TEENS BLO ZERO. THE ONLY CHANCES FOR
PRECIP NEXT WEEK WILL BE FROM LIGHT LAKE EFFECT SNOW FROM NRN
BAYFIELD TO IRON COUNTIES IN NRN WI. OTHERWISE...WX CONDITIONS WILL
BE FAIRLY QUIET.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1145 PM CST FRI DEC 27 2013

A MAJOR CHANGE IN THE WEATHER IS ON THE WAY FOR THE NORTHLAND.
AFTER A QUIET NIGHT...A MAJOR ARCTIC COLD FRONT WILL DROP
SOUTHWARD ACROSS THE NORTHLAND ON SATURDAY. MVFR CONDITIONS WILL
BE WIDESPREAD THROUGHOUT THE PERIOD...BUT SOME IFR CIGS/VSBYS WILL
ALSO BE AROUND AT TIMES. WINDS WILL INCREASE CONSIDERABLY FROM THE
NORTHEAST TO NORTH ON SATURDAY...WITH STRENGTHENING WINDS AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  23  28 -16  -6 /   0  80  90  10
INL  11  13 -32 -10 /  40  90  50   0
BRD  19  29 -20  -7 /  10  70  80   0
HYR  18  32  -6   1 /   0  60  80  20
ASX  24  30   0   3 /  10  90 100  60

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...SMALL CRAFT ADVISORY FROM 10 AM SATURDAY TO 4 PM CST SUNDAY FOR
     LSZ121-140>148.

&&

UPDATE...DAP
SHORT TERM...GSF
LONG TERM...BJT
AVIATION...DAP
Hazardous weather outlook, Dec 27, 3:12 PM CST, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
312 PM CST FRI DEC 27 2013

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-281130-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
312 PM CST FRI DEC 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD SNOWFALL AMOUNTS OF 1 TO 3 INCHES WILL BE FOUND OVER
NORTHERN MINNESOTA SATURDAY AFTERNOON...SPREADING ACROSS NORTHERN
WISCONSIN THROUGH SATURDAY EVENING.

THE NORTHLAND WILL SEE A PERIOD OF VERY COLD CONDITIONS...WITH
PERIODS OF DANGEROUS WIND CHILLS...SATURDAY NIGHT THROUGH MUCH OF
THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL OBSERVERS ARE REMINDED TO REPORT ANY SNOWFALL OR ICING TO
THE NATIONAL WEATHER SERVICE.

LSZ121-140>148-281130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
312 PM CST FRI DEC 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR A PORTION OF THE NORTH
SHORE OF LAKE SUPERIOR THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT OR GALE WARNING MAY BE NEEDED FOR ALL OF THE
NEARSHORE WATERS OF WESTERN LAKE SUPERIOR...SATURDAY THROUGH
SUNDAY. A HEAVY FREEZING SPRAY WARNING MAY ALSO BE NEEDED
SATURDAY.

GSF

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 10:19 PM CSTSmall Craft AdvisoryDLH35 hr
Dec 28, 4:13 AM CSTDense Fog AdvisoryDLHAitkin, Carlton, Cass, Crow Wing, Pine, Saint Louis8 hr
Dec 28, 4:22 AM CSTHeavy Freezing Spray WarningDLH24 hr
Dec 28, 4:34 AM CSTWind Chill WarningDLHAitkin, Carlton, Cass, Cook, Crow Wing, Itasca and 4 more55 hr
Dec 28, 4:34 AM CSTWind Chill AdvisoryDLHAitkin, Carlton, Cass, Crow Wing, Itasca, Koochiching and 2 more55 hr
Dec 28, 4:34 AM CSTLake Effect Snow AdvisoryDLHAshland, Bayfield, Iron31 hr

Nearby

Gale Warnings in Minnesota, 2013Every gale warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.